Jump to content

Chris777 going off Wellbutrin


Chris777

Recommended Posts

Hi

 

I joined so I could comment on my experience. I have been taking Wellbutrin XL 150mg/day for 14 months and am slowly tapering off. I wasn't aware you could split them; my GP told me that I couldn't and advised me to 'take holidays.' Obviously this won't work for many people, but it is working for me. I should also mention that I was in intensive therapy for 15 months (without medication) before my psychologist suggested medication. We had an overlap of 3 months, where I was in therapy/taking medication. I have been out of therapy and on the same dose for 11 months now...I don't know if that helps, but I benefitted a lot psychologically from my 19 months of therapy...maybe that is allowing me to cope with the bumps better. I hope so, anyway:)

 

I am slowly coming off; currently I don't take it every day of the week (which I have now read is a bad idea, however it's okay for me. I also have a good emotional support network at home). I take one dose 3 times a week at the moment. Since beginning tapering my acne is out of control. I have always had some form of acne, but I am now getting it in places I haven't had it since I was 15 (I'm 35). Between my eyebrows, my nose, my forehead...all over my $%@ face. This morning I finally thought--gee, maybe it's the Wellbutrin. The other thing is that my cycle has changed, overnight. I am normally very regular (and do not take BCP) so I take changes very seriously. The past 3 cycles have been like this: 27 days, 28 days, 32 days. Also, this past cycle I had almost zero PMS symptoms (except, of course, more acne!!) All through my 20s, I was not on BCP and my cycle was typically 6/7 days, every 35 days. I am wondering if I will shift back to a longer cycle.

 

Has anyone else experienced this? The acne? If anything, my life has become much better and less stressful than before...my gut feeling is that this is an emotional thing and so if that's true the Wellbutrin tapering could be part of that? Everything I read says 'no' or 'very rare'...but I am in tune with my body, and I feel like it's saying, yes. I feel like going cold turkey, I feel bad about leaving the house with my face like this.

 

 

Thank you for listening.

Link to comment
  • Administrator

Welcome, Chris.

 

I am glad your irregular taper seems to be working for you.

 

You do realize that if withdrawal symptoms hit, it's a physiological problem and not a psychological one?

 

It's possible your irregular taper has thrown off your hormonal imbalance as well. Antidepressants are, in effect, hormonal disruptors. They change hormonal balance. If you go off them too abruptly, you throw your antidepressant-dependent hormonal balance into chaos.

 

I strongly suggest you taper in a more regular fashion. The way you're doing it, you're playing ping-pong with your nervous system and hormonal balance.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Welcome, Chris.

 

I am glad your irregular taper seems to be working for you.

 

You do realize that if withdrawal symptoms hit, it's a physiological problem and not a psychological one?

 

It's possible your irregular taper has thrown off your hormonal imbalance as well. Antidepressants are, in effect, hormonal disruptors. They change hormonal balance. If you go off them too abruptly, you throw your antidepressant-dependent hormonal balance into chaos.

 

I strongly suggest you taper in a more regular fashion. The way you're doing it, you're playing ping-pong with your nervous system and hormonal balance.

 

I have to agree with Alto.

 

My symptoms are mental and physical since weaning. It took me a while to accept that the physical problems are directly related to the prozac.

 

My hormones were completely off as a result of withdrawal. I went off too fast and did the every other day thing during parts of my taper. I only wish I'd have found this site earlier.

 

I'm paying a pretty big price now.

Started Fluoxetine Jan. 2010

Tried to go off of it in Sept. 2010

Weaned too fast and was back on it by Nov. 2010

Didn't work as good the second time around.

Started to wean again in Nov. 2011 and was off for good by April? 2012

Link to comment

Hi Chris777,

 

Welcome.

 

As an FYI, I tapered Wellbutrin XL by getting prescription at a compound pharmacy. Is that a possibility?

 

I agree with the advice that you should taper by taking a consistent dose and not skip days.

 

Good luck to you.

 

CS

 

Hi

 

I joined so I could comment on my experience. I have been taking Wellbutrin XL 150mg/day for 14 months and am slowly tapering off. I wasn't aware you could split them; my GP told me that I couldn't and advised me to 'take holidays.' Obviously this won't work for many people, but it is working for me. I should also mention that I was in intensive therapy for 15 months (without medication) before my psychologist suggested medication. We had an overlap of 3 months, where I was in therapy/taking medication. I have been out of therapy and on the same dose for 11 months now...I don't know if that helps, but I benefitted a lot psychologically from my 19 months of therapy...maybe that is allowing me to cope with the bumps better. I hope so, anyway:)

 

I am slowly coming off; currently I don't take it every day of the week (which I have now read is a bad idea, however it's okay for me. I also have a good emotional support network at home). I take one dose 3 times a week at the moment. Since beginning tapering my acne is out of control. I have always had some form of acne, but I am now getting it in places I haven't had it since I was 15 (I'm 35). Between my eyebrows, my nose, my forehead...all over my $%@ face. This morning I finally thought--gee, maybe it's the Wellbutrin. The other thing is that my cycle has changed, overnight. I am normally very regular (and do not take BCP) so I take changes very seriously. The past 3 cycles have been like this: 27 days, 28 days, 32 days. Also, this past cycle I had almost zero PMS symptoms (except, of course, more acne!!) All through my 20s, I was not on BCP and my cycle was typically 6/7 days, every 35 days. I am wondering if I will shift back to a longer cycle.

 

Has anyone else experienced this? The acne? If anything, my life has become much better and less stressful than before...my gut feeling is that this is an emotional thing and so if that's true the Wellbutrin tapering could be part of that? Everything I read says 'no' or 'very rare'...but I am in tune with my body, and I feel like it's saying, yes. I feel like going cold turkey, I feel bad about leaving the house with my face like this.

 

 

Thank you for listening.

 

Drug cocktail 1995 - 2010
Started taper of Adderall, Wellbutrin XL, Remeron, and Doxepin in 2006
Finished taper on June 10, 2010

Temazepam on a PRN basis approximately twice a month - 2014 to 2016

Beginning in 2017 - Consumption increased to about two times per week

April 2017 - Increased to taking it full time for insomnia

Link to comment
  • 4 weeks later...
  • Moderator Emeritus

Chris777,

 

I am beyond the acne stage ( I HOPE!) but am just ending my first week of tapering from 300 mg to 150 mg of wellbutrin xl. THE only symptom I have had is extreme fatigue. By that I mean my day is interrupted by an intense urge to lay down and sleep. And I have.

 

It IS getting better.... I only took a 2 hour nap today. Ayeeeeee. I hope that things level out for us BOTH!!!

 

RU

 

ps. I remember the days of acne SURPRISE!!!! And it sucked. I would advise that ( we) just stick with our plan and wait it out. :)

Fall 1995 xanax, zoloft. switched to Serzone

1996- spring 2003serzone/ xanax/ lightbox.

b]Fall 2003- Fall 2004? Lexapro 10 mg. Light box /4 mg. xanax.[/b]

2004 - Fall of 2009 10 mg Lex, 150 mg Wellbutrin XL % 4 mg xanax

November 2009- Sept. 2011 10 mg lex., 300 Well. XL, 4 mg Xanax [/b

Sept.2012- July 2012 20 mg Lex 300 Well. XL, 4 mg Xanax

My mantra " go slow & with the flow "

3/2/13.. Began equal dosing 5 Xs /day xanax, while simultaneously incorporating a 2.5 % drop ( from 3.5 mg/day to 3.4 mg/day)

4/6/13 dropped from 300 mg. Wellbutrin XL to 150 mg. Difficult but DONE! Down to 3.3 mg xanax/ day / 6/10/13 3 mg xanax/day; 7/15/2013 2.88mg xanax/day.

10/ 1/2013...... 2.5 mg xanax… ( switched to tablets again) WOO HOO!!!!!! Holding here… cont. with Lexapro.

1/ 2/2014.. tapered to 18mg ( by weight) of a 26 mg ( by weight) pill of 20 mg tab. lexapro. goal is 13mg (by weight OR 10 mg by ingredient content) and STOPPED. Feeling very down with unbalanced, unpredictable WD symptoms.

1/2/2014- ??? Taking a brain-healing break from tapering anything after actively tapering something for 1.5 years. So… daily doses as of 2/2/2014: 18 mg by weight Lex, 150 mg Well. XL, 2.5 mg xanax, down from 26 mg by weight Lex., 300 mg well. XL, 4 mg xanax in August, 2012. I'll take it. :) 5/8/14 started equivalent dose liquid./ tabs. 5/13/14 1.5 % cut.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy